Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 28, NWS Brownsville, TX

December 23, 20098 counties in Texas

NWS Brownsville, TX issued this wind advisory at Dec 23, 2009, 8:41 PM CST for 8 counties in Texas. It took effect at Dec 24, 2009, 2:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2009, 8:41 PM CST (02:41 UTC)
In effect from
Dec 24, 2009, 2:00 AM CST
Expired
Dec 24, 2009, 6:00 AM CST
In force
4 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 2.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 240241
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
841 PM CST WED DEC 23 2009

...STRONG NORTHWEST WINDS EXPECTED FOR DEEP SOUTH TEXAS...

.A STRONG COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS EARLY
TOMORROW MORNING. THE NORTHWEST WINDS IN THE WAKE OF THIS COLD 
FRONT ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH RANGE EARLY
THURSDAY MORNING. SOME BRIEF GUSTS FROM 35 TO 40 MPH MAY BE
POSSIBLE EARLY TOMORROW MORNING.

TXZ248>257-241100-
/O.NEW.KBRO.WI.Y.0028.091224T0800Z-091224T1500Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
841 PM CST WED DEC 23 2009

...WIND ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS EARLY
TOMORROW MORNING. THE NORTHWEST WINDS IN THE WAKE OF THIS COLD
FRONT ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH RANGE EARLY
THURSDAY MORNING. SOME GUSTS FROM 35 TO 40 MPH MAY BE POSSIBLE
EARLY TOMORROW MORNING.

THE STRONG AND GUSTY NORTHWEST WINDS WILL PERSIST THROUGHOUT THE
MIDMORNING HOURS AND WILL THEN DIMINISH SLOWLY THROUGHOUT THE
LATE MORNING AND EARLY AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

SPEECE
1 follow-up statement
000 
WWUS74 KBRO 240927
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
327 AM CST THU DEC 24 2009

...BREEZY TO WINDY TODAY ACROSS DEEP SOUTH TEXAS...

.A COLD FRONT IS MOVING THROUGH DEEP SOUTH TEXAS THIS MORNING.
WINDS BEHIND THE FRONT ARE SLOWLY DECREASING AND WILL BE BELOW
WIND ADVISORY CRITERIA THIS MORNING. BREEZY TO WINDY CONDITIONS
WILL CONTINUE TODAY IN THE WAKE OF THE FRONT.

TXZ248>257-241200-
/O.EXT.KBRO.WI.Y.0028.000000T0000Z-091224T1200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
327 AM CST THU DEC 24 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

A COLD FRONT IS NOW MOVING THROUGH DEEP SOUTH TEXAS AND...EXCEPT
FOR THE MARINE AREAS...WILL BE THROUGH THE AREA BY AROUND 6 AM.
STRONG GUSTY NORTHWEST WINDS OCCURRED JUST BEHIND THE FRONT...BUT
THOSE WINDS ARE NOW SLOWLY DECREASING AND AN ADVISORY WILL NOT BE
NEEDED AFTER ABOUT 6 AM. BREEZY TO WINDY CONDITIONS WILL CONTINUE
THIS MORNING AND THIS AFTERNOON AS REINFORCING HIGH PRESSURE
MAINTAINS THE PUSH OF NEW AIR INTO DEEP SOUTH TEXAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 23, 8:19 PM CST, 22 minutes earlier.

Area forecast discussion, Dec 23, 8:19 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
819 PM CST WED DEC 23 2009

.DISCUSSION...THE COLD FRONT HAS CLEARED THROUGH THE DRT AREA
WITH THE LATEST DRT OB REPORTING A NW WIND OF 20G31KTS. THE
LATEST RADAR REFLECTIVITY SHOWS AREAS OF LIGHT TO MODERATE SHOWERS
DEVELOPING IN THE POST FRONT ENVIRONMENT WITH SOME EMBEDDED
T-STORMS LOCATED FURTHER NORTH NEAR ABI. MEANWHILE TO THE
NORTHEAST STG/SVR CONV CONTINUES TO FIRE OVER EAST TX MOVING
NORTH. RIGHT NOW EXPECT THE COLD FRONT TO PUSH INTO THE WESTERN
PORTIONS OF THE BRO CWA AFTER MIDNIGHT TONIGHT EVENTUALLY CLEARING
THE BRO AREA AROUND SUNRISE TOMORROW MORNING. THE 00Z BRO SOUNDING
CONTINUES TO SHOW A FAIRLY DRY AND STABLE AIRMASS OVER THE REGION
WITH A PWAT < ONE INCH AND A CAPE OF ONLY 261 J/KG. THE LIMITED
MOISTURE AND INSTABILITY SHOULD LIMIT THE AMOUNT AND STRENGTH OF
ANY CONV FORMATION WITH THE FROPA. FOR NOW EXPECT THE BEST CONV
CHCS TO REMAIN LIMITED TO THE IMMEDIATE COASTAL COUNTIES AND THE
LOWER TX BAY AND GULF WATERS. THE MAIN CONCERN THROUGH TOMORROW
WILL BE THE ANTICIPATED SHIFT AND INCREASE IN THE SURFACE WINDS
AFTER THE FRONT. EXPECT THE STRENGTH AND DURATION OF THE STRONG
NORTHWEST POST FRONTAL FLOW TO BE ENOUGH TO WARRENT A WIND
ADVISORY FOR EARLY TOMORROW. WILL BE UPDATING THE FORECAST SHORTLY
TO MENTION THIS. OTHERWISE THE CURRENT WORDING LOOKS ON TRACK WITH
NO OTHER MAJOR CHANGES NEEDED.
&&

.AVIATION...WINDS ARE EXPECTED TO REMAIN LIGHT THIS EVENING TO
AROUND MIDNIGHT BUT LOW LEVEL WIND SHEAR MAY POSE A SLIGHT PROBLEM
OVER THE EASTERN REGIONAL AIRPORTS. A STRONG COLD FRONT IS EXPECTED
TO MOVE ACROSS DEEP SOUTH TEXAS REACHING KMFE AROUND 430AM AND KHRL
AROUND 5AM AND KBRO BY 6AM. NORTHWEST WINDS OF 25 TO 34 KNOTS WITH
GUSTS AS HIGH 40 KNOTS ARE LIKELY AS FRONT PASSES AND POSSIBLY
LINGER UNTIL 9 AM THEN SUSTAINED WIND OF 20 TO 25 KNOT AND GUSTS TO
35 KNOTS THE REST OF THE MORNING. IFR TO LOW MVFR CIGS WILL
ACCOMPANY THE FRONTAL BOUNDARY WITH A LOW CHANCE OF SHOWERS OR RAIN.
THEN EXPECT RAPID CLEARING. FAIR FLYING CONDITIONS ANTICIPATED FOR
CHRISTMAS DAY WITH MVFR CIGS RETURNING TO SOUTHERN AREAS OF DEEP
SOUTH TEXAS FRIDAY AFTERNOON.
&&

.MARINE...BUOY 42020 REPORTED SOUTH-SOUTHEAST WINDS NEAR 8 KNOTS
WITH SEAS JUST SHY OF 7 FEET WITH A PERIOD OF 9 SECONDS AT 7 PM.
ALTHOUGH WINDS AND SEAS CONTINUE TO BACKED OFF THIS EVENING...
MARINERS SHOULD NOT LET DOWN THEIR GUARD. A STRONG COLD FRONT OVER
WEST TEXAS IS FORECAST TO BARREL THROUGH THE LOWER TEXAS COASTAL
WATERS BETWEEN 3 AND 7 AM THURSDAY MORNING. SOUTH TO SOUTHWEST
WINDS COULD INCREASE A FEW HOURS PRIOR TO THE FRONT THEN NORTHWEST
WINDS WILL SURGE AT GALE FORCE RIGHT BEHIND THE FRONT. THE VERY
STRONG WINDS ARE LIKELY TO PERSIST THROUGH THURSDAY MORNING BEFORE
TAPERING OFF IN THE AFTERNOON...HOWEVER OCCASIONAL GALE FORCE
GUSTS ARE TO CONTINUE THROUGH MID AFTERNOON. THE GALE WARNING WILL
BE MOVED UP AS OF THE 9 PM ISSUANCE OF THE COASTAL WATERS FORECAST
ALTHOUGH GALES ARE NOT EXPECTED UNTIL THE FRONT PASSES. SMALL
CRAFT ADVISORIES ARE LIKELY TO FOLLOW THE GALE WARNING AND PERSIST
INTO THURSDAY EVENING. A BRIEF REPRIEVE FROM THE STRONG WINDS AND
SEAS IS EXPECTED CHRISTMAS DAY BUT ROUGH CONDITIONS RETURN FOR THE
WEEKEND AND EARLY NEXT WEEK AS A COASTAL TROUGH DEVELOPS USHERING
IN PERIODIC STRONG WINDS AND ROUGH SEAS ALONG WITH INCLEMENT
WEATHER.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  58  69  44  58 /  30  20   0  10
BROWNSVILLE          59  70  45  61 /  30  20   0  10
HARLINGEN            58  71  41  60 /  30  10   0  10
MCALLEN              57  71  41  59 /  20  10   0  10
RIO GRANDE CITY      53  70  41  58 /  20  10   0  10
SOUTH PADRE ISLAND   58  69  48  60 /  30  20   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 2 AM TO 9
AM CST THURSDAY FOR TXZ248>257. SMALL CRAFT ADVISORY FROM 3 PM TO
9 PM CST THURSDAY FOR GMZ130-132-135-150-155-170-175. GALE
WARNING UNTIL 3 PM CST THURSDAY FOR GMZ130-132-135-150-155-
170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...60
MARINE/AVIATION/MESO...59
Hazardous weather outlook, Dec 23, 3:45 PM CST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
345 PM CST WED DEC 23 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-241200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
345 PM CST WED DEC 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

FOR THE LOWER TEXAS BAY AND GULF WATERS A SMALL CRAFT ADVISORY IS IN
EFFECT THROUGH LATE TONIGHT. A GALE WARNING IS ALSO IN EFFECT FROM
LATE TONIGHT THROUGH THURSDAY AFTERNOON. FINALLY THERE IS A HIGH
RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA
CHICA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FOR THE LOWER TEXAS BAY AND GULF WATERS A GALE WARNING IS IN EFFECT
FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. A SMALL CRAFT ADVISORY
IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A
MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL
BEACHES THROUGH A MAJORITY OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

SPEECE/TOMASELLI

In the hours before

Special weather statement, Dec 23, 3:32 PM CST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
332 PM CST WED DEC 23 2009

TXZ248>257-240400-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
332 PM CST WED DEC 23 2009

...MORE STRONG WINDS ON TAP FOR DEEP SOUTH TEXAS TOMORROW...

A STRONG LOW PRESSURE AREA AND ASSOCIATED COLD FRONT MOVING
ACROSS NEW MEXICO AND WEST TEXAS WILL APPROACH DEEP SOUTH TEXAS
LATE TONIGHT AND EARLY THURSDAY MORNING. AS THIS COLD FRONT MOVES
THROUGH THE REGION BY SUNRISE TOMORROW STRONG NORTHWESTERLY WINDS
WILL PREVAIL ACROSS DEEP SOUTH TEXAS THROUGHOUT THE DAY THURSDAY.

SOUTH WINDS FROM 10 TO 15 MPH WILL PREVAIL ACROSS MOST OF DEEP
SOUTH TEXAS LATE TONIGHT WITH THE WINDS SHIFTING AROUND TO A WEST
AND NORTHWEST DIRECTION BY SUNRISE TOMORROW. BY THE LATE MORNING
THE NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE
ACROSS THE REGION WITH THE STRONGEST WINDS LIKELY AFFECTING THE
EASTERN COUNTIES. SOME GUSTS FROM 35 TO 45 MPH MAY OCCUR DURING THE
DAY TOMORROW. THESE STRONG AND GUSTY NORTHWEST WINDS WILL PERSIST
INTO THE AFTERNOON HOURS EVENTUALLY DIMINISHING TO 10 TO 15 MPH BY
SUNSET TOMORROW.

AS A RESULT OF THE INCREASE OF THE STRENGTH OF THE NORTHWEST WINDS
A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF OR ALL OF DEEP SOUTH
TEXAS ONCE AGAIN TOMORROW.

RESIDENTS OF DEEP SOUTH TEXAS SHOULD TAKE ACTION THIS EVENING TO
SECURE TRASH CANS...LAWN FURNITURE...AND OUTDOOR HOLIDAY DECORATIONS
FROM THE EXPECTED STRONG NORTHWEST WINDS TOMORROW. HOLIDAY MOTORISTS...
ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...MAY EXPERIENCE DIFFICULTY
DRIVING ON HIGHWAYS AND ROADS DUE TO THE STRONG WINDS.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 2:37 PM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more4 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.